Florida, 2019Heavy Rain in Florida, August 15, 2019
August 15, 2019 · NWS JAX · 1 event in 1 county or zone
A known flood prone apartment complex was evacuated due to flood waters approaching the structure after a couple days of heavy rainfall. The EM reported that this complex has poor drainage and typically has ponding water issues.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A known flood prone apartment complex was evacuated due to flood waters approaching the structure after a couple days of heavy rainfall. The EM reported that this complex has poor drainage and typically has ponding water issues.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 15, 7:06 PM EST, 18 minutes earlier.
Area forecast discussion, Aug 15, 7:06 PM EST, 18 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
806 PM EDT Thu Aug 15 2019
.UPDATE...Evening radar shows heavier activity has cleared out
of eastern counties, with just patchy areas of light rain or
drizzle, while fairly good coverage of showers interior ne FL and
a band of convection over our northern counties in s-ctrl GA.
Think we will see a decrease in precip coverage later Tonight,
except for potentially an increase over interior ne FL before dawn
that will spread NE across ne FL during the day Friday. Low
temperatures Tonight should be in the mid 70s inland, upper 70s
coast.
&&
.AVIATION...Forecast a bit challenging, as have seen areas of IFR
CIGs not picked up by model guidance. Models suggest potential
for MVFR CIG to develop across the area Tonight, continuing
Friday, and this is reflected in latest TAFs, which will be
updated when local IFR conditions appear. Have included TEMPO for
TSRA during the period when most likely, but could see
showers/isolated TSRA in TAF sites during the late morning/midday
hours.
&&
.MARINE...The Atlantic ridge continues to be positioned to our south
over Bahamas and the FL straits through Friday, then should lift
a bit northward into Friday night into Sunday. Will see continued
south and southwest winds for the local waters. Prevailing seas
will be 2-4 ft near few days. Main concern for boaters the next
couple of days will be offshore moving showers and storms capable
of producing gusty winds, frequent lightning and reduced vsby in
heavy rainfall.
Rip Currents: Low to a marginal moderate risk of rip currents due
to weak swells the next couple of days.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 90 73 88 / 70 60 20 60
SSI 77 87 76 86 / 20 80 30 70
JAX 76 87 75 86 / 20 70 40 70
SGJ 75 86 74 87 / 20 70 30 50
GNV 74 84 73 84 / 50 70 40 60
OCF 74 84 73 86 / 50 70 40 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
Wolf/Enyedi/Bricker
In the hours before
Special weather statement, Aug 15, 2:09 PM EST, 5 hours 15 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
309 PM EDT Thu Aug 15 2019
GAZ166-151945-
Coastal Camden GA-
309 PM EDT Thu Aug 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CAMDEN COUNTY UNTIL
345 PM EDT...
* At 309 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Kings Bay Base, moving
northeast at 15 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Kings Bay Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3074 8154 3077 8160 3087 8153 3082 8146
TIME...MOT...LOC 1909Z 213DEG 12KT 3077 8156
ENYEDI
Local storm report, Aug 15, 6:46 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
746 PM EDT THU AUG 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HEAVY RAIN 3 NW BAXLEY 31.79N 82.39W
08/15/2019 M1.20 INCH Appling GA COCORAHS
COCORHAS STATION GA-AP-6 MEASURED 1.20 INCHES OF RAINFALL
IN A SPAN OF 15 MINUTES.
&&
RBRICKERLocal storm report, Aug 15, 6:58 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
758 PM EDT THU AUG 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND DMG 1 NNE PRIDGEN 31.71N 82.92W
08/15/2019 Coffee GA EMERGENCY MNGR
EMERGENCY MANAGER REPORTED A TREE DOWN ONE MILE NORTH OF
PRIDGEN. TIME ESTIMATED BY RADAR.
&&
RBRICKERLocal storm report, Aug 15, 7:24 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
824 PM EDT THU AUG 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM HEAVY RAIN 3 NW BAXLEY 31.79N 82.39W
08/15/2019 M2.25 INCH Appling GA COCORAHS
COCORHAS STATION GA-AP-6 MEASURED 2.25 INCHES OF RAINFALL
IN THE PAST 50 MINUTES.
&&
RBRICKERHeavy Rain, Marion
- When
- August 15, 7:24 PM EST
- Where
- Marion County, 0.51 mi SE of West End
- Reported by
- Emergency Manager
- Coordinates
- 29.165, -82.144
The EM reported flood damage to part of an apartment complex at 2333 SW 6th Ave in Ocala. This flooding was due to poor drainage after a couple days of daily rainfall in the area. There were 13 people displaced and moved to a shelter.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in North Carolina, August 15, 2019$25 million · 50 kt wind · 6 events
- Lightning Strike in Alabama, August 15, 20191 death · 1 event
- Flash Flooding and Hail in Kansas, August 15 to 18, 20192.75 in hail · 89 events
- Hail and Damaging Winds in New York, August 15, 2019$155,000 · 50 kt wind · 26 events
- Damaging Winds and Lightning Strikes in Virginia, August 15, 2019$45,000 · 50 kt wind · 24 events
- Hail and Damaging Wind in North Dakota, August 15, 2019$120,000 · 1 in hail · 2 events
- Hail and Damaging Winds in Pennsylvania, August 15, 2019$42,000 · 1 in hail · 23 events
- Hail and Damaging Winds in Pennsylvania, August 15, 2019$40,000 · 1 in hail · 19 events
- Flash Flooding in New York, August 15, 2019$70,000 · 2 events
- Tornadoes in Kansas, August 15, 2019EF1 · 6 events
- Hail and Damaging Winds in Nebraska, August 15 to 16, 20192.75 in hail · 25 events
- Flash Flood in Florida, August 15, 2019$30,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 843653.